MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guidewire (subject device) got broken within the microcatheter during use.The procedure was completed successfully.No further information available.
 
Additional Manufacturer Narrative
D9 - product available to stryker - updated.D9 - returned to manufacturer on ¿ updated.H3 - device evaluated by mfg ¿ updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the distal 5.5cm section of the guidewire was confirmed to have been fractured and detached.There was evidence of kinking to the distal tip at approximately 12mm from the distal tip.There was stretching and deformation noted to the platinum coil with the core wire being fractured and fracturing and deformation to the nitinol tubing.A functional test was not required as the guidewire was fractured.The reported guidewire fracture was confirmed during the device analysis.The device failed to meet specification when received, based on the damage noted to the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the wire broke in the catheter.The additional information received indicates that the device was prepared as per the dfu, the device was confirmed to be in good condition prior to use and continuous flush was maintained throughout the procedure.The device was returned and it was confirmed to have been fractured to the distal tip, there was stretching noted to the platinum coil and kinking to the distal tip.The damage noted to the device is indicative of advancing or torquing of the device against resistance.It is probable that there were anatomical and/or procedural factors present during the clinical procedure which caused the guidewire to fracture.Based on review of all available information, an assignable cause of procedural factors will be assigned to the reported 'guidewire broken/fractured during use' and analysed event of ¿guidewire distal tip broken/fractured during use¿ and the analysed event of ¿guidewire distal end kinked/bent and guidewire distal end stretched¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23354619
Report Number3012931345-2025-00174
Device Sequence Number8871955
Product Code MOF
UDI-Device Identifier07613327508611
UDI-Public(01)07613327508611(17)280323(10)0000807316
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSUP215STR
Device Lot Number0000807316
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient SexUnknown